Connecticut, 2026

Blizzard and Heavy Snow in Connecticut, February 22 to 23, 2026

February 22 to 23, 2026 · NWS OKX · 8 events in 8 counties and zones

Low pressure in the gulf states moved northeast and intensified along and off the Mid Atlantic coast with the consolidated of mid level energy resulting in a major Nor'easter which brought blizzard and near blizzard conditions to Southern Connecticut. The storm became vertically stacked and it slowly pulled away to the east and brought a heavy to major snowfall across Southern Connecticut, with…

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure in the gulf states moved northeast and intensified along and off the Mid Atlantic coast with the consolidated of mid level energy resulting in a major Nor'easter which brought blizzard and near blizzard conditions to Southern Connecticut. The storm became vertically stacked and it slowly pulled away to the east and brought a heavy to major snowfall across Southern Connecticut, with blizzard conditions across the southern coastal zones, along with Northern Fairfield County. Winter storm and near blizzard conditions were reported across the remainder of Southern Connecticut. A major snowfall occurred region wide, with portions of the region receiving historic snowfall totals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 22, 6:31 AM EST, 29 minutes earlier. Its key messages:

  • 1) An intense coastal storm will bring heavy snowfall and high winds from late this afternoon into Monday afternoon. Blizzard conditions are expected tonight into the first half of Monday. 2) Potential for widespread moderate to locally major coastal flooding and dune erosion/overwashes Sunday night. Additional coastal flooding is possible on Monday. 3) Low pressure and a cold front will bring another chance for precipitation during mid next week. Temperatures rising into the 40s by the end of the week will allow for snow melt.
Area forecast discussion, Feb 22, 6:31 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
631 AM EST Sun Feb 22 2026

.WHAT HAS CHANGED...
Blizzard warnings are effect for the entire forecast area.
Orange and Putnam counties in New York were added.

&&

.KEY MESSAGES...
1) An intense coastal storm will bring heavy snowfall and
high winds from late this afternoon into Monday afternoon.
Blizzard conditions are expected tonight into the first half of
Monday.

2) Potential for widespread moderate to locally major coastal
flooding and dune erosion/overwashes Sunday night. Additional
coastal flooding is possible on Monday.

3) Low pressure and a cold front will bring another chance for
precipitation during mid next week. Temperatures rising into the
40s by the end of the week will allow for snow melt.

&&

.DISCUSSION...
.KEY MESSAGE 1...

A potentially historic winter storm will impact the Tri-State
area today into Monday. This is a dangerous situation with
blizzard conditions expected to develop tonight.

All guidance has converged on the evolution, track, and
intensity of the system. There are some subtle differences with
the global models taking a 970 mb low close to the 40N/70W
benchmark by Monday morning, while the hires models are slightly
farther west. The latter could be the difference for even
higher snowfall amounts than currently forecast.

Low pressure will quickly develop off along the North Carolina
coast this morning and rapidly intensify this evening into
Monday morning as it slowly lifts north-north east towards the
40N/70W benchmark. The 00Z ECMWF has come into better agreement
as it has generally been on the eastern envelope of the operational
guidance. This slight shift has resulted in the model QPF coming
more into line with the current forecast. Forecast liquid equivalent
amounts are mainly between 1.5 and 2 inches. Initially, snow
ratios will start out 10:1 or even a bit lower today, then
increasing to 12-14:1 by daybreak Monday as colder air wraps
around the system. NBM snow ratios have been consistently too
high through the event from start to finish. While deep-layered
lift in the snow growth region (-10 to -20C) favors dendritic
growth and high ratios, high winds will likely result in fracturing
of the crystals, lowering rates. Putting this all together,
expect 1 to 2 ft across the tri-state. This is up a few inches
from the last forecast.

On the higher end, the NBM (01Z) supports 23 to 30 inches
across the area, due to a bit more QPF and the aforementioned
higher ratios. Its 90th percentile supports close to 3 ft across
much of the area. The NAMNest is also on the higher end with 2
to 3 inches of liquid equivalent. This is likely due to its more
westward track. The 06Z HRRR which is similar in its track is
very much in line with the current forecast. However, a
reasonable worst case could put totals up to 3 ft. While the
highest totals are expected along the coast, heavier bands of
snow (strong frontogenetic forcing) can rotate inland and
usually on the cold air side of the best forcing. These bands
are ofter a challenge to forecast and often leads to localized
higher amounts.

Light snow, or a mix of rain and snow, will develop this
morning, mainly from NYC and points west. This initially is
associated with an inverted trough extending back to the NW
across the lower Great Lakes. In fact, as the coastal low
deepens later today, there may even be some drying out at the
leading edge of the precipitation shield. It may take until this
early this evening for steadier snow to arrive at the coast and
then overspread the remainder of the area. The heaviest snow
will occur during the overnight hours with 1-2"/hr rates and at
times as high 3"+/hr. The bulk of the snow will come from 7 pm
this evening to 7 am Monday. Snow this heavy combined with
strong winds will result in whiteout conditions. Visibilities
are expected to be below 1/4 mile for much of this time. Bands
of moderate to heavy snow will continue into Monday morning
within the comma head of the storm (typically to the N and W of
the center of low pressure). These lingering bands will diminish
as the low pulls away Monday afternoon.

There is also a chance of a few lightning strikes in the heavier
banding tonight into Monday morning. While not included in the
forecast, it cannot be ruled out.

Winds will be quite strong with this storm. Model soundings
show boundary layer winds along the coast 40-60kt with decent
mixing. Coastal locations can expect to see gusts up 45 to 55
mph, possibly even stronger across far eastern LI and southeast
CT up to 60 or 65 mph. Inland areas will be weaker, but should
see frequent gusts 35 to 45 mph. The highest winds will occur
tonight into the first half of Monday.

The blizzard warnings were expanded to include Orange and Putnam
counties in the Lower Hudson valley due higher confidence in
considerable falling snow, strong winds, and poor visibility.

.KEY MESSAGE 2...

Strengthening E-NE winds today into tonight could produce a
surge of 2.5-3.5 ft, producing widespread moderate to locally
major coastal flooding along the back bays of western Suffolk
and srn Nassau, Peconic Bay, and western Long Island Sound, and
widespread minor to locally moderate flooding in NY Harbor and
Jamaica Bay, the lower Hudson River, and ern Long Island Sound.
The main high tide cycle of concern is Sunday night. Areas of
dune erosion are likely, with localized overwashes possible
along the ocean beachfront Sunday night into Monday morning.

Additional coastal flooding will likely linger into the
Monday afternoon high tide cycle, with a strong northerly flow
limiting impacts somewhat to minor/locally moderate categories.

.KEY MESSAGE 3...

There may be a few frontal systems that move across in a mostly
zonal flow mid to late next week. Precip chances have come up a
bit late in the week with a light snowfall Tuesday night into
Wednesday, possibly mixing with rain at the coast. Chances
remain for mostly rain for the end of the week.

Temperatures Tuesday range from the upper 20s to low 30s.
Temperatures then trend closer to normal the rest of the week.
This will allow for snowmelt each day and with mostly sub-
freezing temperatures at night into early morning, subsequent
refreeze of snow melt.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
**HIGH IMPACT WINTER STORM SUNDAY INTO MONDAY**

A strong nor'easter impacts the area Sunday into Monday.

Ceilings are now MVFR to IFR and will remain this way through the
remainder of the TAF period. Some LIFR likely in heavy, blowing
snow Sunday evening and night.

Light snow or rain/snow is possible this morning, handled with a
TEMPO. Light snow prevails by 16Z, becoming moderate by 21Z,
then becomes heavy by 2Z tonight, remaining so through the end
of the TAF period.

Vsbys lower to 1/2SM in snow at 21Z, then 1/4SM or lower 2Z
tonight through 15Z tomorrow, becoming 1/2SM after 15Z tomorrow.

Winds NE 5-10 kt early this morning, gradually increasing through
the day and into tonight. 15-20 kt by 16Z, then around 20-25 kt with
G30kt by 21Z. 25-30 kt with gusts 35-45kt by 2Z and into the night.
By this time, winds have backed north.

LLWS likely for coastal terminals after 00Z Monday.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

A major nor'easter will lead to likely amendments through the TAF
period for changing cigs, vsbys, wx, and winds.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...

Monday: MVFR or lower in snow. N winds G30-40 kt.

Total Forecast Snow Amounts (Sunday-Monday)

KSWF: 16 inches
KHPN: 18 inches
KBDR: 17 inches
KGON: 19 inches
NYC terminals: 20-23 inches
KISP: 23 inches

Tuesday: VFR.

Wednesday and Thursday: MVFR or lower in snow or rain/snow mix
possible.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Storm warnings are in effect for all waters except western LI
Sound and NY Harbor, where there is a gale warning.

A major coastal storm will take shape along the Mid Atlantic
coast Sunday, rapidly deepening some 25 to 30 mb by early Monday
morning. The low will drop to around 970mb as it reaches the
40N/70W benchmark Monday morning. Gales and storm force gusts
are increasing likely with seas building as high as 20 feet on
the ocean and 5 to 10 ft on LI Sound (highest eastern sound).
Conditions ramp down to SCA on all waters for Mon night.

SCA potential remains Tuesday through Thursday on the ocean, but
should remain below on the non-waters will have SCA potential
for wind gusts Tuesday and mainly below SCA wind gusts Tuesday
night through Thursday.

&&

.CLIMATE...
With the potential major snowstorm Sunday into Monday, there is
the potential for some snowfall records to be broken. Here are
the records for Sunday and Monday for the climate sites:

                      Sun 2/22      Mon 2/23

Central Park, NY:     6.0/2008      4.8/1972
LaGuardia, NY:        6.4/2008      4.1/1972
John F Kennedy, NY:   6.9/2008      6.1/1987
Newark, NJ:           6.8/2008      4.1/1987
Islip, NY:            5.5/2008      6.7/1987
Bridgeport, CT:       7.0/2008      2.6/1987

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Blizzard Warning from 1 PM this afternoon to 6 PM EST Monday
     for CTZ005>012.
     Coastal Flood Warning from midnight tonight to 5 AM EST Monday
     for CTZ009-010.
     Coastal Flood Advisory from 11 PM this evening to 5 AM EST
     Monday for CTZ011-012.
NY...Blizzard Warning from 1 PM this afternoon to 6 PM EST Monday
     for NYZ067>075-078>081-176>179.
     Coastal Flood Warning from midnight tonight to 5 AM EST Monday
     for NYZ071-073-078-176-177.
     Coastal Flood Warning from 10 PM this evening to 2 AM EST
     Monday for NYZ072-074-075-178.
     Coastal Flood Warning from 10 PM this evening to 6 AM EST
     Monday for NYZ079-081.
     Coastal Flood Warning from 10 PM this evening to 4 AM EST
     Monday for NYZ080-179.
NJ...Blizzard Warning from 1 PM this afternoon to 6 PM EST Monday
     for NJZ002-004-006-103>108.
     Coastal Flood Warning from 10 PM this evening to 2 AM EST
     Monday for NJZ006-104-106-108.
MARINE...Storm Warning from 7 PM this evening to 6 PM EST Monday for
     ANZ331-332-340-345-350-353-355.
     Gale Warning from 7 PM this evening to 6 PM EST Monday for
     ANZ335-338.

&&

DISCUSSION...DW
AVIATION...BR
MARINE...DW
Hazardous weather outlook, Feb 22, 2:20 AM EST, 4 hours 40 minutes before

494
FLUS41 KOKX 220720
HWOOKX

Hazardous Weather Outlook
National Weather Service New York NY
220 AM EST Sun Feb 22 2026

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-230730-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-104-106-108-NYZ072-074-075-178-230730-
Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
New York (Manhattan)-Richmond (Staten Island)-Kings (Brooklyn)-
Southern Queens-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EST MONDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-073-078-176-177-230730-
Southern Fairfield-Southern New Haven-Southern Westchester-Bronx-
Northwest Suffolk-Northern Queens-Northern Nassau-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST
MONDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-355-230730-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
220 AM EST Sun Feb 22 2026

...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-230730-
Northeast Suffolk-Southeast Suffolk-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST MONDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-179-230730-
Southwest Suffolk-Southern Nassau-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST MONDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-230730-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
220 AM EST Sun Feb 22 2026

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-230730-
Southern Middlesex-Southern New London-
220 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EST MONDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 blizzard, 3 heavy snow. Local standard time, as filed.

Heavy Snow, Northern New Haven

When
February 22, 7:00 AM EST to February 23, 3:00 PM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

A major snowfall with mainly 12 to 20 inches fell across the zone with near blizzard conditions at times. A trained spotter reported 19.0 inches at 2 NW Hamden, and 16.5 inches at 2 WNW Oxford. A cocorahs observation of 17.1 inches was reported at 1.3 N Madison Center.

Heavy Snow, Northern Middlesex

When
February 22, 12:00 PM EST to February 23, 4:00 PM EST
Where
Northern Middlesex forecast zone
Reported by
Amateur Radio
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

A heavy snowfall of mainly 15 to 20 inches fell across the zone, with near blizzard conditions at times. Amateur radio reported 17.0 inches in Middletown and 16.0 inches in Durham, with Cocorahs reporting 16.0 inches in Killingworth and 20.0 inches at 1.4 W Middlefield.

Heavy Snow, Northern New London

When
February 22, 6:00 PM EST to February 23, 6:00 PM EST
Where
Northern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A heavy snowfall of mainly 18 to 30 inches fell across the zone with near blizzard conditions much of the time. A trained spotter reported 20.3 inches at 3 SSE Gales Ferry. A cocorahs observer reported 25.0 inches at 5.2 SE Norwich before the accumulating snowfall ended.

Blizzard, Southern New London

When
February 23, 3:00 AM EST to 11:00 AM EST
Where
Southern New London forecast zone
Reported by
ASOS
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Frequent wind gusts of over 55 mph with the Groton ASOS reporting a 68 mph gust at 7:19 am, and frequent visibilities of a quarter mile or less were reported at the Groton ASOS. Snowfall amounts reported across the zone ranged from mainly 18 to 24 inches via the trained spotters, the public, Cocorahs, and Broadcast media.

Blizzard, Southern New Haven

When
February 23, 4:00 AM EST to 11:00 AM EST
Where
Southern New Haven forecast zone
Reported by
ASOS
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Frequent wind gusts of over 45 mph were reported with the New Haven ASOS reporting a 55 mph gust at 4:34 am, Branford CWOP reporting a 41 mph gust at 9:35 am, and the Hammonasset mesonet station reporting 51 mph gusts at 10:59 am, along with frequent visibilities of a quarter mile or less were reported at the New Haven ASOS. Snowfall amounts reported across the zone ranged from mainly 13 to 20 inches via the public, trained spotters, Broadcast media, Amateur radio, cooperative observers and other sources.

Blizzard, Southern Middlesex

When
February 23, 4:00 AM EST to 10:00 AM EST
Where
Southern Middlesex forecast zone
Reported by
AWOS
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Frequent wind gusts of over 35 mph and 1/4 mile visibility or less was reported at Chester FAA AWOS station just to the north. Chester AWOS reported at 45 mph gust during the event. Snowfall reported across the zone ranged from mainly 15 to 20 inches via the public, broadcast media, trained spotters, and Cocorahs.

Blizzard, Southern Fairfield

When
February 23, 4:30 AM EST to 8:30 AM EST
Where
Southern Fairfield forecast zone
Reported by
ASOS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Frequent wind gusts of over 40 mph with Bridgeport ASOS reporting a 53 mph gust at 4:36 am, and Fairfield CWOP reporting a 51 mph gust at 6:52 am, and frequent visibilities of a quarter mile or less were reported at the Bridgeport ASOS. Snowfall amounts reported across the zone ranged from mainly 13 to 18 inches via the public, trained spotters, Cocorahs, Amateur radio, NWS employees and other sources.

Blizzard, Northern Fairfield

When
February 23, 6:00 AM EST to 10:00 AM EST
Where
Northern Fairfield forecast zone
Reported by
ASOS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Frequent wind gusts of over 35 mph and 1/4 mile visibility or less was reported at Danbury ASOS. SNowfall reported across the zone ranged from mainly 12 to 22 inches via the public, emergency management, trained spotters, Cocorahs, and Amateur radio.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2026Every state in 2026This day in weather historyWarnings in Connecticut, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310878, 1310882, 1310884, 1310170, 1310168, 1310169, 1310167, 1310166.